Virginia, 2020

Damaging Winds in Virginia, August 2 to 3, 2020

August 2 to 3, 2020 · NWS RNK · 6 events in 3 counties and zones

A stalled front over the region combined with ample instability and marginal shear allowed for the development of isolated, pulse severe storms across the Mid-Atlantic into the early hours of August 3rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A stalled front over the region combined with ample instability and marginal shear allowed for the development of isolated, pulse severe storms across the Mid-Atlantic into the early hours of August 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 2, 1:14 PM EST, 36 minutes earlier.

Area forecast discussion, Aug 2, 1:14 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
214 PM EDT Sun Aug 2 2020

.SYNOPSIS...
A couple of weak stalled frontal systems will linger across the
region during the next several days with a broad upper trough
persisting across the eastern U.S. Meanwhile, Tropical Storm
Isaias was nearing the central/northern Florida coast and is
expected to move northward into the eastern South and North
Carolina during the next 24 to 48 hours, tracking to just east
of Danville Virginia by Tuesday morning. Another frontal system
will move into the region during the later half of the week. The
combination of these weather systems will bring widespread
moderate to heavy rainfall to must of the region, especially
along and east of the Blue Ridge over the next several days.
Otherwise, seasonably warm and very humid conditions are
expected to continue through the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 200 PM EDT Sunday

Storms have started to appear on a line along the Blue Ridge through
Lynchburg. This falls in line with a lot of hi-res CAMs, which had a
line of discrete cells come up in a similar location. Some of these
have quite a bit of lightning, and quite likely that a couple of
them meet severe criteria later on. Main threat is gusty winds, but
with anomalously hi shear for this time of year, a tornado is not
out of the question (as we saw yesterday). Heavy localized rainfall
is also a potential problem, especially if more than one efficient
raining cells passes over the same area. However, the widespread
flooding threat will not start until Monday as Isaias's tropical
moisture begins to interact with a frontal boundary in our area to
set up a Predecessor Rainfall Event (PRE).

The PRE will drop 1"-3" Monday into Tuesday, on average over most of
the CWA, with a max in a swath through the Blue Ridge region.
Locally higher amounts are possible. A Flash Flood Watch will go
into effect on Monday at 8AM and last through Tuesday evening to
cover the flooding threat the PRE represents. Winds will back from
SW to SE as Isaias moves up the coast into the Carolinas and exerts
its influence over our flow.

Today will be warmer than Monday, with highs Sunday in the mid-upper
80s east of the Blue Ridge, upper 70s west. Monday will see highs in
the mid-80s east, 70s west.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 500 AM EDT Sunday...

By Monday Isaias will be moving northward through the eastern
section of SC and NC, arriving to a point near to just east of
Danville VA by 12Z Tuesday morning. Note, this is a more
westerly track than previously projected as nearly all of the
models, but especially the ECMWF, have shifted the track further
west once again. This will increase the impacts of T.S. Isaias
on the RNK CWA, especially for areas along and east of the Blue
Ridge. Rainfall amounts of 2 to 4 inches appear likely over the
Monday through Wednesday period as the deep tropical moisture
across the region combine with the dual lifting dynamics
provided by Isaias and the persistent upper trough across the
eastern U.S., which in essence is helping to pull Isaias further
west than originally anticipated. The main impact of this
further westward track puts the RNK Piedmont and areas
along/east of the Blue Ridge under the threat for heavier
amounts of rainfall and thus an increased flooding threat. This
is especially true for areas like Danville, South Boston, and
even northward to Lynchburg and Appomattox as the core rainfall
is projected by several models to impact this section of the
CWA. Potentially up to 3-4 inches of rain could fall in areas
from Danville to Lynchburg Monday which with the relatively
saturated ground from recent rainfall/thunderstorms, could
result in areas of flooding. Any thunderstorms that are embedded
in the larger rain area, more likely in the afternoon/evening
Monday, could quickly lead to flash flooding in these areas. A
second Flash Flood Watch area has been issued for this section
for the reasons detailed above.

Along the Blue Ridge, look for a more persistent moderate
rainfall to prevail beginning early Monday and most likely
continuing into early Tuesday as the very moist upslope flow
continues, at least until later on Tuesday when the center of
Isaias moves north of the region in latitude and drier southwest
surface flow can evolve. As noted in the Near Term Section, the
development of a PRE appears more likely than not across this
region late tonight and Monday, which could quickly lead to
flooding amounts of rainfall over a period of time.

With regard to other impacts of T.S. Isaias on the region, (1)
winds - we will need to be watching for possible inclusion in
later issued Tropical Cyclone statements and the TCM Wind Tool
may need to be used to coordinate with RAH and AKQ (already
using) on the wind field associated with Isaias as defined by
NHC, (2) with the region expected to remain on the west side of
the track of Isaias as it tracks north very near the AKQ/RNK
CWA border, the tornado threat appears low at this point, (3) as
noted above, moving the core of T.S. Isaias into the far eastern
portions of the CWA from near DAN to east of LYH by Tuesday
increases the threat for flooding rainfall and flash flooding.

Rainfall probabilities decrease Wednesday fairly sharply to less
than 20% by evening. Unfortunately, the very moist atmosphere in
place before Isaias will also be left in place after Isaias, so
we should return to warmer and clearly continuing very humid
conditions for mid week with a tropical air mass remaining in
place. Scattered afternoon showers/thunderstorms expected, but
some subsidence on the back side of Isaias should limit the
activity to the 20-40% range and mainly diurnal.

Temperatures will be near normal through the period for max's,
above normal with high humidity in place for min's.

/Confidence in Forecast Parameters/
Temperatures - Moderate to High,
Precipitation Probabilities - High,
Thunderstorm Probabilities - Moderate.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 530 AM EDT Sunday...

For the Thursday through Friday portion of the forecast, the
area is expected to be in a synoptic pattern conducive for daily
chances of showers and storms scattered across the area. The
axis of a broad upper trough will remain just to our west. This
will keep the area within a general southwest flow that will
maintain moisture levels on the high side. At the surface, high
pressure will be positioned over the Lower Ohio Valley, thus
placing the best subsidence outside the confines of the forecast
area. This pattern will also allow for warm air advection, thus
keeping us on the muggy side with temperatures around normal
for this time of year. Without any substantial additional
feature such as a weak low or surface front over the area,
convection will primarily be diurnal in development with the
focus for activity between 1pm and 9pm each day.

Things change a bit for Saturday. We are expecting a shift eastward
of broad trough axis, subsequently with the center of the surface
high becoming more centered over our region. While we are not ruling
out additional showers and storms completely, this pattern shift
should allow for less coverage than the prior three days.
Temperatures should be similar, but there will likely be a little
less humidity.

Confidence in the above weather scenario is moderate to high.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 200 PM EDT Sunday...

VFR conditions all over this afternoon and evening, except for cases
where an isolated shower or storm passes over an airport. This seems
most relevant for LYH as one thunderstorm has already passed over
and more are lining up with the correct motion vector to go over LYH
again if they stay together. Overnight and into Monday morning
expect ceilings to potentially drop into MVFR at times, and perhaps
some reduced vsbys down to 3SM in the mountains. Rain showers will
become more consistent going into Monday, as we will be less
convective with Isaias's approach.

Winds currently gusting to about 20KT out of the SW, but these will
weaken overnight. In addition, as Isaias nears, winds will begin to
back and by Monday morning winds will be 5-10KT for all sites out of
the SE.

Confidence:
Ceilings - Moderate Visibilities - Moderate Winds - High

Extended Aviation Discussion...

Poor aviation conditions Monday and Tuesday, especially east of
the Blue Ridge, as Tropical Cyclone Isaias tracks northward
near or just west of the I-94 Corridor. An extended period of
heavy rainfall and gusty winds with IFR-LIFR ceilings will be
possible from KDAN to KLYH and eastward late Monday through much
of Tuesday. Conditions will improve Wednesday, but with a very
moist and warm atmosphere left behind, look for periods of late
night/early morning fog/low clouds and scattered
afternoon/evening showers and thunderstorms. But, more VFR
conditions will be found during the later half of the week then
the first half.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from Monday afternoon through Tuesday
     evening for VAZ043>045-058-059.
     Flash Flood Watch from Monday morning through Tuesday evening
     for VAZ015>017-032.
NC...Flash Flood Watch from Monday afternoon through Tuesday
     evening for NCZ005-006.
     Flash Flood Watch from Monday morning through Tuesday evening
     for NCZ001>003-018-019.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...VFJ
SHORT TERM...RAB
LONG TERM...RAB/VFJ
AVIATION...RAB/VFJ
Hazardous weather outlook, Aug 2, 4:48 AM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
548 AM EDT Sun Aug 2 2020

NCZ004-VAZ007-009>014-018>020-022>024-033>035-046-047-WVZ042>044-507-
508-031200-
Stokes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Franklin-Bedford-
Amherst-Appomattox-Buckingham-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
548 AM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected again today. A few of these
could become strong to severe. Damaging wind gusts and very heavy
rainfall resulting in localized flash flooding will be the main
threats with any thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered to numerous showers and a few thunderstorms are expected
Monday through Wednesday, with isolated to scattered thunderstorms
possible Thursday through Saturday. An isolated strong to severe
thunderstorm will be possible each day, mainly during the afternoon
and evening. In addition, a period of heavy rainfall will be possible
Monday and Tuesday as the remnants of Tropical Storm Isaias move
northward through eastern Virginia.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible this afternoon and evening for
isolated severe thunderstorms and isolated flash flooding. The public
and CoCoRahs observers are encouraged to send their rainfall reports
to the National Weather Service during the next few days.

NCZ001>003-018-019-VAZ015>017-032-031200-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick-
548 AM EDT Sun Aug 2 2020

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected again today. A few of these
could become strong to severe. Damaging wind gusts and very heavy
rainfall resulting in localized flash flooding will be the main
threats with any thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered to numerous showers and a few thunderstorms are expected
Monday through Wednesday, with isolated to scattered thunderstorms
possible Thursday through Saturday. An isolated strong to severe
thunderstorm will be possible each day, mainly during the afternoon
and evening. In addition, heavy rainfall is expected Monday and
Tuesday as the remnants of Tropical Storm Isaias move northward
through eastern Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening for
isolated severe thunderstorms and isolated flash flooding. Spotter
activation is more likely Monday and Tuesday due to the increased
flash flooding potential. The public and CoCoRahs observers are
encouraged to send their rainfall reports to the National Weather
Service during the next few days.

NCZ020-031200-
Yadkin-
548 AM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected again today. A few of these
could become strong to severe. Damaging wind gusts and very heavy
rainfall resulting in localized flash flooding will be the main
threats with any thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered to numerous showers and a few thunderstorms are expected
Monday through Wednesday, with isolated to scattered thunderstorms
possible Thursday through Saturday. An isolated strong to severe
thunderstorm will be possible each day, mainly during the afternoon
and evening. In addition, a period of heavy rainfall will be possible
Monday and Tuesday as the remnants of Tropical Storm Isaias move
northward through eastern Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening for
isolated severe thunderstorms and isolated flash flooding. Spotter
activation is more likely Monday and Tuesday due to the increased
flash flooding potential. The public and CoCoRahs observers are
encouraged to send their rainfall reports to the National Weather
Service during the next few days.

NCZ005-006-VAZ043>045-058-059-031200-
Rockingham-Caswell-Henry-Pittsylvania-Campbell-Halifax-Charlotte-
548 AM EDT Sun Aug 2 2020

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected again today. A few of these
could become strong to severe. Damaging wind gusts and very heavy
rainfall resulting in localized flash flooding will be the main
threats with any thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered to numerous showers and a few thunderstorms are expected
Monday through Wednesday, with isolated to scattered thunderstorms
possible Thursday through Saturday. An isolated strong to severe
thunderstorm will be possible each day, mainly during the afternoon
and evening. In addition, heavy rainfall is expected Monday and
Tuesday as the remnants of Tropical Storm Isaias move northward
through eastern Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening for
isolated severe thunderstorms and isolated flash flooding. Spotter
activation is more likely Monday and Tuesday due to the increased
flash flooding potential. The public and CoCoRahs observers are
encouraged to send their rainfall reports to the National Weather
Service during the next few days.

RAB

In the hours before

Local storm report, Aug 2, 11:41 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1241 PM EDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     1 W EAGLE ROCK          37.63N 79.81W
08/01/2020                   BOTETOURT          VA   911 CALL CENTER

            A TREE FELL ON TO A POWER LINE AT THE
            INTERSECTION OF FULL HOUSE ROAD AND GARRON
            ROAD NEAR EAGLE ROCK. TIME ESTIMATED BY
            RADAR.

&&

DS
Special weather statement, Aug 2, 12:40 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
140 PM EDT Sun Aug 2 2020

VAZ034-035-045-021815-
Amherst-Campbell-Bedford-
140 PM EDT Sun Aug 2 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTH CENTRAL CAMPBELL...SOUTHEASTERN AMHERST...AND EAST CENTRAL
BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...

At 140 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Boonsboro to near Goode. Movement
was northeast at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Lynchburg...
Amherst...
Forest...
Clifford...
Madison Heights...
Boonsboro...
and Falconerville.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3747 7897 3744 7901 3743 7902 3739 7900
      3726 7941 3751 7927 3770 7899 3768 7898
      3768 7897 3767 7897 3765 7896
TIME...MOT...LOC 1740Z 230DEG 33KT 3749 7924 3732 7934

DS
Special weather statement, Aug 2, 1:08 PM EST, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
208 PM EDT Sun Aug 2 2020

VAZ035-046-047-021845-
Buckingham-Amherst-Appomattox-
208 PM EDT Sun Aug 2 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN APPOMATTOX...WEST
CENTRAL BUCKINGHAM AND SOUTHEASTERN AMHERST COUNTIES...

At 208 PM EDT, a strong thunderstorm was located near Riverville, or
near Amherst, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Amherst...
Bent Creek...
Falconerville...
Riverville...
Tower Hill...
New Glasgow...
and Stonewall.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3754 7865 3741 7899 3753 7912 3765 7896
      3754 7890 3755 7888 3754 7884 3754 7882
      3756 7882 3757 7881 3759 7883 3760 7881
      3761 7881 3763 7882 3764 7879 3763 7872
TIME...MOT...LOC 1808Z 236DEG 27KT 3750 7898

BMG
Special weather statement, Aug 2, 1:10 PM EST, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
210 PM EDT Sun Aug 2 2020

VAZ032-033-043-021845-
Henry-Franklin-Patrick-
210 PM EDT Sun Aug 2 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
HENRY...NORTHEASTERN PATRICK AND SOUTHERN FRANKLIN COUNTIES...

At 209 PM EDT, a strong thunderstorm was located near Endicott, or 8
miles southwest of Ferrum, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rocky Mount...
Sydnorsville...
Ferrum...
Endicott...
Fairy Stone State Park...
Oak Level...
and Sontag.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3686 8028 3687 8024 3690 8020 3693 8019
      3695 8016 3695 8015 3696 8014 3712 7988
      3689 7969 3672 8018
TIME...MOT...LOC 1809Z 236DEG 27KT 3684 8013

BMG
Special weather statement, Aug 2, 1:38 PM EST, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
238 PM EDT Sun Aug 2 2020

VAZ047-021900-
Buckingham-
238 PM EDT Sun Aug 2 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUCKINGHAM
COUNTY...

At 238 PM EDT, a strong thunderstorm was located near Centenary, or 9
miles north of Buckingham, moving northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
New Canton...
and Centenary.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3759 7862 3770 7869 3768 7866 3768 7865
      3769 7864 3770 7865 3771 7865 3775 7862
      3776 7855 3776 7851 3777 7850 3779 7850
      3780 7849 3776 7847 3775 7844 3773 7836
      3769 7825
TIME...MOT...LOC 1838Z 239DEG 31KT 3768 7859

BMG

The radar

The Sterling radar (KLWX), 158 km away, was scanning. The volume nearest the first event began at 18:52 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Buckingham

When
August 2, 1:50 PM EST
Where
Buckingham County, 3.47 mi NNE of Hatton
Measured
50 kt (58 mph) estimated gust
Property damage
$400
Reported by
Public
Coordinates
37.795, -78.492

Winds from a severe thunderstorm snapped numerous large limbs that fell in Horseshoe Flats Campground.

Thunderstorm Wind, Henry

When
August 2, 4:00 PM EST
Where
Henry County, 0.86 mi SSE of Bassett
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
36.759, -79.972

A thunderstorm with damaging winds blew three trees down along Pocahontas Trail Road. One of the trees brought down powerlines.

Thunderstorm Wind, Halifax

When
August 2, 10:20 PM EST
Where
Halifax County, 1.88 mi S of Clarkton
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.953, -78.883

A cluster of severe storms with damaging wind gusts knocked several trees down along Clarkton Road, in the Nathalie area. Some of these trees brought down power lines with them, resulting in numerous power outages.

Thunderstorm Wind, Halifax

When
August 2, 11:35 PM EST
Where
Halifax County, 0.89 mi SSE of Turbeville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.609, -79.021

A severe thunderstorm producing damaging winds knocked a tree down on Turbeville Rd.

Thunderstorm Wind, Halifax

When
August 2, 11:43 PM EST
Where
Halifax County, 2.76 mi WNW of Cluster Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.633, -78.967

A severe storm producing damaging wind gusts knocked a tree down onto German Creek Road.

Thunderstorm Wind, Halifax

When
August 3, 1:07 AM EST
Where
Halifax County, 1.05 mi WNW of Hickory Grove
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.928, -79.096

A severe storm producing damaging winds knocked several trees down onto Old Concord Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2020Every state in 2020This day in weather historyWarnings in Virginia, August 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913038, 913039, 913157, 913175, 913179, 913183.